OVER REACTION TO FLEXERIL??

Discussion in 'Fibromyalgia Main Forum' started by cshellz, Sep 15, 2005.

  1. cshellz

    cshellz New Member

    Hi to all...
    I am new here--preliminary Dx ablut 10 days ago. Found what I hope will be a wonderful Rheumy--I am to go back in a couple of weeks.
    He gave me Rx for flexeril 10 mg. to take 1 at bedtime to relax and catch up on sleep. I told him that I have prob's with lots of meds--over react and that I take the "kids dose" of most. He said no prob--went to get Rx for the 5mg size which he ok'd. But in the meantime took a 10 mg b/c I felt really awful last nite. D/H took them after back surgery 1-3times a day with no problems! Well, 11pm took pill--by 12:30 felt 'drugged!" asleep: Like the tv show where anethesia failed---mind awake body 'gone' b/c of drugs. Tried to start day at 7:30 as usual--after shower and 1 coffee still druggy---body felt like jello, eyes blurry/foggy, hands shaky, body sore and headache. Went to bed and "slept" most of day--till almost 6pm!!! OMG--this was awful: tried to drink fluid when I did wake a bit over the day. Figured it would flush it out. Just had to sleep-it-off I guess. D/H doesn't understand that it was NOT restful, and doesnt get that I reacted differently than he does--"you're just not normal! The drug cant affect you this long--could this be in your head--comon' try to snap out of this !?" (such moral support--sigh*
    :( )
    Anyway--how do you all function with all these drugs! Vicodin can do the same to me--darvocet is ok sometimes. But have only had these for post sugery. Usually just take regular Tylenol....
    Any advise would be appreciated---is this gonna be a bumpy ride?? Looking back I've probably had this for a few years. Now that I see you writing about "flares". BTW how often and when/why do you "flare"--how long does it last? Then are you "ok" afterward? So many questions....sorry.
    Thanks for listening...
    Cshellz *

    *picked the name b/c I love to walk on the beach--havent been able to go for a few monthes! Wish I could get there!
  2. elsa

    elsa New Member



    Would love to get my hands on your husband. But that's for another topic....

    !0 mgs makes for lala land. I just don't like it. You may have slept, but chances are it was really poor quality sleep ... not much level 4 delta wave and rem problems.

    Drugs in flexeril's class are noted for hampering the quality of sleep ... it may make you crash, but it doesn't mean much if it consists of poor level sleep.

    My rx is for 5mgs, but I rarely take it. When I do it is usually 5mgs cut in half. For all the bad effects it has on me ... it does do it's muscle ralaxing job well.

    Taking baby pieces will help those spasms without taking me to the mat. And ... it is wonderful (!!) for female cramping! LOL

    I'll keep it in my arsenol, but I'll use it sparingly. I am one of those who would rather have pain then the fatigue ... either CFS induced or drug induced.

    Why don't you ask your doctor for a sleep medication like ambien or lunesta. I take lunesta and I don't have to deal with the next day drug hangover.

    Take care,

    Elsa
  3. homenet

    homenet New Member

    Flexeril did that to me in the beginning too. Doc suggested taking 1/2 pill (5mg). Still had hangover. But someone in chat recommended taking flexeril earlier in evening (like 8pm)to avoid hangover. Keep in mind, that flexeril stays in your body 12 hours. That is a long time. Also, your body gets used to the med after a while. Now, I can take it early evening (10mg) and am not too sleepy until a few hours later and get good sleep too. It has also helped my TMJ. I used to have to crush my sandwich with my hands before eating it. Now I don't. Also, does wonders for PMS as well. I take flexeril 10mg with two pain meds (Ultram 100mg and Ibuprofen 600mg) at 8pm...all together..good combo for me. I don't need narcotics then and have not used the anti-depression meds either. Hope this helps.
    Sherry
  4. Sue50

    Sue50 New Member

    Just goes to show you how we all react diff. to meds. I can take 3 10mg flexeril a day and not get sleepy, it really helps with the pain.
    Sue
  5. Fudge43

    Fudge43 New Member

    ... at one time, a stand in pharmacist for my regular one , told me that one of my flex pills would put him under for days .. "... and your point is ? ... I thought ... sigh ... my body is very used to it .. but most of the time I only take one and that is a 7 PM .. so the timing helps for the next morning. Good luck with finding the right dose for you .. it takes a little while but don't get discouraged !
  6. getfitat40

    getfitat40 New Member

    I am supposed to take 10mg 2 times a day but I can't take during the day. I come home from work and I take one and then one about 7:00 p.m. I find that I go into a very restful sleep with this pattern. It does take a lot of effort to wake up with the alarm but since I have to get up at 5:00 a.m. I don't expect anything different. After my shower I am fine.

    We definitely all have unique reactions to meds. I bought biofreeze ointment because everyone here loves it. I reacted to it awfully - burning, stinging & more pain then before I put it on.

    Good Luck...
  7. lovethesun

    lovethesun New Member

    it would give me some rest but unfortunately 3 a day just relaxes my muscles enough for the pain for the Vicodin to help.If they make you goggy,you'll have it hwne you need to rest.
  8. brit_17759

    brit_17759 New Member

    I was at the pain clinic this morning, and my doctor has prescribed Flexeril for me. He said I should take 10mg for a few days and then build it up to 10mg three times a day.

    But after reading everyones posts, this one and some old posts. I am really confused whether or not to take them. As I had a really bad time last month when I was taking Cesamet and had to stop them. And the side affects with Flexeril don't sound much different to those I had with Cesamet.

    Some other posts said they cut the tablet in half, so took only 5mg, and that the side affects were not as bad. I guess I could try that. But if anyone has any advice it will be deeply appreciate, as I feel totally confused.

    Hugs
    brit